MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NR7TCSIY
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idvt (idiopathic deep vein thrombosis) ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and there was an irrigation issue.The carto 3 system was displaying a high temperature readings during ablation.The cable was replaced without resolution.The catheter was removed from the body and they noticed that parts of the tip of the catheter was not irrigating properly.The catheter was replaced and the issue was resolved.Procedure was continued.No patient consequences were reported.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 30-sep-2024, the product investigation was completed.It was reported that a patient underwent an idvt (idiopathic deep vein thrombosis) ablation procedure with a navistar® rmt thermocool® electrophysiology catheter and there was an irrigation issue.The carto 3 system was displaying a high temperature readings during ablation.The cable was replaced without resolution.The catheter was removed from the body and they noticed that parts of the tip of the catheter was not irrigating properly.The catheter was replaced and the issue was resolved.Procedure was continued.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, temperature, impedance, and irrigation tests of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test was performed, and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, the flow in the irrigation hole was very poor.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at the tip area.Finally, tip was dissected, and the irrigation tube was inspected, and it was found the irrigation tube found folded at the tip section.A manufacturing record evaluation was performed for the finished device number lot 31067835m and no internal action related to the complaint was found during the review.The temperature failure could be caused by the occlusion identified during the analysis; therefore, the complaint was confirmed.The potential cause of the folded irrigation tubing cannot be determined.The instruction for use (ifu) contain the following warning and precautions: load the irrigation tubing set in the pump.Open the stopcock and flush the tubing per the instructions for use for the pump until the air is expelled through the open end of the tubing.Flush the catheter and the tubing to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.If irrigation hole occlusion occurs: fill a 1 or 2 ml syringe with sterile saline and attach it to the stopcock on the end of the irrigation tubing or the sidearm on the catheter.Carefully inject the saline from the syringe into the catheter.A stream of fluid should be visible from all six holes.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR® RMT THERMOCOOL® ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20182555
Report Number2029046-2024-03011
Device Sequence Number20898194
Product Code OAD
UDI-Device Identifier10846835008500
UDI-Public(01)10846835008500(17)260601(10)31067835M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2026
Device Catalogue NumberNR7TCSIY
Device Lot Number31067835M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/30/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; SMARTABLATE GENERATOR
Patient SexUnknown